Format

Send to

Choose Destination
See comment in PubMed Commons below
Diabet Med. 2012 Feb;29(2):232-5. doi: 10.1111/j.1464-5491.2011.03385.x.

Acute hepatic injury following treatment of a long-acting insulin analogue overdose necessitating urgent insulin depot excision.

Author information

1
Department of Diabetes and Endocrinology, Northern General Hospital, Sheffield, UK.

Abstract

BACKGROUND:

A 26-year-old man with Type 1 diabetes presented with an overdose of 4800 units of the long-acting insulin analogue, glargine (Lantus). Glucose supplementation of approximately 800 g/day was associated with acute hepatic injury.

METHODS:

On day 4, a depot of insulin was excised from the patient's abdominal wall; this was followed by a reduction in his glucose requirements and improvement in liver function.

CONCLUSIONS:

This report highlights the risk of acute hepatic injury during the treatment of insulin overdose and the importance of careful glucose supplementation. It also demonstrates how earlier excision of an insulin depot could potentially prevent this problem and hasten recovery.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center